Georgia, 2024Flash Flooding in Georgia, November 7, 2024
November 7, 2024 · NWS CHS · 2 events in 1 county or zone
50 inches) and deep forcing for ascent produced a large area of very heavy rainfall across southeast Georgia. Rain began in the evening hour and continued through the morning with periods of intense rainfall within thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an impressive tropical airmass (precipitable water values of 2.00-2.50 inches) and deep forcing for ascent produced a large area of very heavy rainfall across southeast Georgia. Rain began in the evening hour and continued through the morning with periods of intense rainfall within thunderstorms. Rainfall totals from the event ranged as high as 8-12 inches, with the greatest amounts impacting interior southeast Georgia including Tattnall, Candler, Evans, Bulloch, Screven, and Jenkins counties. The intense rainfall produced widespread minor flooding in these areas, with the most impactful flooding occurring in Bulloch County where a few instances of flash flooding were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 7, 7:40 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 7, 7:40 AM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
740 AM EST Thu Nov 7 2024
.SYNOPSIS...
A trough of low pressure will linger over the region today,
while Hurricane Rafael treks into the Gulf of Mexico. High
pressure will return over the weekend and early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Axis of heavier rainfall has been congealing along a line from
Colleton County down through Tattnall/Candler counties. MRMS
data shows several pockets of heavier rain across those areas
with rainfall rates running 2 to 4 inches per hour. Flood
Advisories have been issued across those areas. Have also
hoisted a Flash Flood Warning down through parts of Candler/
Bulloch/Screven counties where a pocket of very heavy rain is
about to move through over areas that received hefty rainfall
last night.
Previous discussion...
Overnight composite analysis reveals an upper level ridge
across Florida and the southeast U.S. and into the Atlantic
with an upper jet axis that arcs from eastern Texas to the mid
Atlantic. Upper level divergence bullseye with jet is currently
progressing up through southeast South Carolina, coincident
with where the most persistent and heavier rain is currently
falling.
Meanwhile, plume of tropical moisture with PWAT values 2 to 2.5
inches remains draped across the southeast region. Surface
trough is noted from the eastern Gulf across northern Florida
and into southeast Georgia and South Carolina, roughly from
Allendale to Statesboro to Reidsville. Weak surface low and
possible remnant MCV from an earlier cluster of convection is
migrating through southeast Georgia and there is a secondary
batch of heavier rain advancing toward the southwest counties.
Still have several more hours of heavier rain to get through.
Jet induced upper divergence max will continue to progress
through eastern South Carolina through the morning hours before
weakening substantially during the afternoon. Thus we should see
a decreasing trend in precip during the afternoon. However,
aforementioned surface trough axis remains somewhat fixed
throughout the day, and might continue to trigger additional
showers/thunder through the day, particularly across southeast
Georgia where some degree of instability will be found. All
told, the forecast will continue to advertise categorical pops
through the morning hours with decreasing pops this afternoon
into tonight.
Precip-wise: Axis of greatest rainfall thus far extends from
Calhoun and Orangeburg counties, down through Allendale/Screven
and Bulloch counties, where 4 to 7 inches has fallen per MRMS
QPE. Another 1 to 3 inches is certainly possible today with all
guidance sources showing the higher amounts across those same
areas. Thus, plan to keep the flood watch intact as-is and hoist
Flood Advisories as the need arises.
Otherwise, unseasonably warm and humid conditions persist with
highs today in the mid to upper 70s and lows tonight in the mid
to upper 60s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Aloft ridging will build into the region from the south through the
weekend. At the surface a weak cold front, previously stalled in the
vicinity of the forecast area, will push to the south with high
pressure building in behind it. A few isolated showers will be
possible on Friday as enhanced moisture lingers and the front
remains close enough to provide some forcing. The rest of the
weekend looks to remain rain-free. The main forecast story of the
period is the above normal temperatures, with daytime highs reaching
into the upper 70s to around 80 and overnight lows only dipping into
the 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Zonal flow is forecast to develop aloft early next week. However,
there is some model disagreement in the pattern through the middle
of the week. A shortwave trough could ripple through along the zonal
flow, however the timing and placement of this feature is not
consistent between models. At the surface high pressure will
dominate until a cold front pushes through the region, associated
with the aforementioned shortwave trough. Forecast details in this
period are rather uncertain given the model disagreement, so the
current forecast only features some isolated showers possible Sunday
night into Monday, but these details could change. Temperatures will
remain well above normal through the period.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Steadier rainfall and associated MVFR conditions will continue
to impact the terminals through much of today before rain
diminishes later this afternoon and particular this evening.
Given the rainfall through the day, fog development is looking
likely later this evening and overnight.
Extended Aviation Outlook: Low cigs could linger into Friday,
otherwise prevailing VFR.
&&
.MARINE...
Elevated seas are slowly diminishing...below 6 feet now across
the nearshore waters and Small Craft Advisories for those
Friday through Monday: High pressure will build into the region
through the weekend. Wind gusts are forecast to surge on Saturday
afternoon as the high pressure builds in from the north, with NE
winds gusting to around 25 knots. Small Craft Advisories may be
required for most of the marine waters. Seas also are forecast to
build to 4 to 6 ft across the nearshore waters, with 5 to 7 ft
across the 20 to 60 nm offshore GA waters. Seas and winds should
return to below Small Craft Advisory criteria by Monday.
&&
.CLIMATE...
Record High Minimum Temperatures:
November 7:
KCHS: 68/2018
KCXM: 70/2003
KSAV: 69/2020
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch until 7 PM EST this evening for GAZ087-088-099>101-
114-115.
SC...Flood Watch until 7 PM EST this evening for SCZ040-042>044-047.
MARINE...Small Craft Advisory until 10 PM EST this evening for AMZ374.
&&
NEAR TERM...Adam
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...Adam/CPM
MARINE...Adam/CPMHazardous weather outlook, Nov 7, 4:19 AM EST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
419 AM EST Thu Nov 7 2024
GAZ116>119-137>141-SCZ044-045-048>052-080930-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
419 AM EST Thu Nov 7 2024
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Today and tonight.
Heavy Rainfall: A period of persistent and heavy rainfall will impact
the region through today and could lead to localized flooding
concerns.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
GAZ087-088-099>101-114-115-SCZ040-042-043-047-080930-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale-
Hampton-Inland Colleton-Inland Jasper-
419 AM EST Thu Nov 7 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
AMZ330-350-352-354-374-080930-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
419 AM EST Thu Nov 7 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Nov 7, 3:52 AM EST, 5 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
352 AM EST Thu Nov 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM Flood 2 SSW Georgia Southern 32.39N 81.80W
11/07/2024 Bulloch GA 911 Call Center
Water reported on several roadways including portions
of Old Register Road, Country Club Road, Pulaski
Highway, Lakeview Road, Clito Road, and Golf Club Road.
&&
Event Number CHS2401318
CPMLocal storm report, Nov 7, 5:54 AM EST, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
554 AM EST Thu Nov 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM Flood 3 NNW Canadys 33.09N 80.65W
11/07/2024 Dorchester SC Law Enforcement
SCDPS reports flooding on I-95 near mile marker 68.
&&
Event Number CHS2401319
CPMFlash Flood, Bulloch
- When
- November 7, 9:00 AM EST to 10:00 AM EST
- Where
- Bulloch County, 2.86 mi W of Statesboro to 0.8 mi WSW of Statesboro
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 32.453, -81.829
Bulloch County dispatch reported flood waters entering two homes just west of Statesboro. One home was on Hodges Circle and the other was on W Jones Avenue.
Flash Flood, Bulloch
- When
- November 7, 9:00 AM EST to 10:00 AM EST
- Where
- Bulloch County, 2.42 mi NW of Jimps to 2.01 mi NW of Jimps
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 32.406, -81.858
Bulloch County dispatch reported flood waters entering a home on Turkey Trail due to heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, November 7 to 8, 2024$69,000 · 1.75 in hail · 12 events
- Wildfire in California, November 7 to 8, 2024$50,000 · 3 events
- Tornado and Flash Flooding in Texas, November 7 to 8, 20241.75 in hail · 19 events
- Flash Flood and Heavy Rain in Georgia, November 7, 20243 events
- Flood and Heavy Snow in Texas, November 7 to 8, 2024$8,000 · 2 events
- Marine High Wind in Lake Superior, November 7, 202452 kt wind · 2 events
- Winter Storm in Alaska, November 7, 20241 event
- High Wind in Michigan, November 7, 202450 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224438, 1224441.